Skip to content
My WebMD Sign In, Sign Up
hyperthyroid to hypothyroid after RAI
avatar
hewitt58 posted:
hey, well I've been hyperthy since 1984, it didn't effect me much, so for 28 years I didn't do anything to change it. Then about a year ago I went into a hyper storm, talk about a scarry situation, my heart beat irratically and I was so nerviouse, I read on line to drink carrot juice, so I juiced carrots like crazy which really helped, i felt alot better, i noticed I did alot of burping during that time, so I got ahold of my thyroid doctor, and finally i agreed to take the RAI which has scared me all those years, it wasn't bad, just scary. Well its been well over 7 months and still trying to get my throid ballanced, my doctor said she gave me a very high dose, she wanted my thyroid distroyed, but low and behold its still functioning, but very low, I'm now on 50 levoxy been on this for almost a month, still seem to be retaining water, my wrists hurt, my joints arn't cracking as bad as they were, i'm gaining weight not sure if its water weight or fat, I notice I can get on the scale and weigh 153 then get on and weigh 152 then 155 still too much for me, does anyone know once I get the right meds will I start to shed this weight, my skin is so dry but I notice my knees aren't as dry as they were. I get constipated easily if I don';t eat alot of ruffage, then I read that can mess with my meds, is this so, thanks for this sight
Reply
 
avatar
DOGDANCING_TCOS responded:
I had my RAI 2008. Endo said "You'll gain a little weight"

Well to an Endocrinologist "a little weight" = 40 pounds.


Sigh.


If you are female and in perimenopause range the weight will be a buggar to get off.


I have given up trying to get it off. Nothing is working for me. I exercise to keep healthy now, not to loose weight.


You can expect a YEAR to recover from the RAI. It can take that long to stabilize.


Magnesium once a day will help with joint/muscle pain and has the added benefit of helping with the constipation.


Yes a lot of fiber can mess with the med if you take it at the same time. Off set it by 4 hours.
 
avatar
hewitt58 replied to DOGDANCING_TCOS's response:
thankyou for that information, I was afraid of that, the weight gain, i'm already thru menopause. I do feel alot of this weight is water retention, my hands really hurt and the veins seem to be larger then normal at times, and they seem to be getting hot real easy, same with my feet, I can';t wait to have my t4 tested at the end of this month, wondering if something is to high or to low, cause right now, I feel good except for the bloating and hand pain, has anyone else have this problem?


Spotlight: Member Stories

I am 46 and was diagnosed with Grave's disease feb of '10. I was hypo then extreme hyper. In the progression of Grave's I wished someone ...More

Helpful Tips

Taking Synthroid -
I usually don't take with food and I take mine first thing in the morning with my coffee & then wait at least 30 mins for bkfst. ... More
Was this Helpful?
11 of 20 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.